MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI (EJ) NEEDLE BONE MARROW 11GX4; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI (EJ) NEEDLE BONE MARROW 11GX4; INSTRUMENT, BIOPSY
Catalog Number EJC4011
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the opening and the collection syringe did not build up negative pressure, so that no liquid bone marrow could be obtained.The incident occurred during use.Three needles from two different boxes from this batch for the bone marrow punctures and no negative pressure could be built up via the opening and the extraction syringe, so that no liquid bone marrow could be obtained.Alternative puncture needles from another company were available and were successfully used for the procedure.There was no patient harm was reported.No additional medical intervention was required, and there were no delays in diagnostics, treatment, or procedures.During the investigation, the sample analysis observed a hole in the weld.
 
Additional Manufacturer Narrative
H11: four photos and two needle samples one used and one unopened were provided to our quality team for investigation.The returned, used needle was confirmed to have a hole in the weld during functional testing, whereas the needle from the unopened pouch showed no issues.As part of the evaluation, and in accordance with the instructions for use (ifu), a syringe was attached to the cannula hub.This allowed us to replicate the reported failure: the collection syringe did not build up negative pressure, and no liquid bone marrow could be obtained.Upon removing the needle handle, a hole in the weld was observed, confirming the reported issue.However, we are unable to confirm the failure given the four photos.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001611385 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, it was identified that the probable root cause is traced to manufacturing related.H4: device manufacturing date 02/26/2025.Manufacturing date obtained from investigation record.D4: medical device expiration date: 01/31/2030.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
JAMSHIDI (EJ) NEEDLE BONE MARROW 11GX4
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23513039
Report Number1423507-2025-00140
Device Sequence Number21356660
Product Code KNW
UDI-Device Identifier10885403464065
UDI-Public(01)10885403464065
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEJC4011
Device Lot Number0001611385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown